MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION

C.R. BARD, INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION
Model Number 0043660
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the wound drain was not clinically acceptable, providers felt it was too flimsy and had the potential to breaking off.Also stated that this had happened in the past where during physical therapy it got caught on the patella and snapped off causing the patient to have to return for surgery to have the lost piece removed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿drain was manufactured incorrectly ¿.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "the surgeon should irrigate the wound with sterile fluid and then suction the irrigating fluid and gross debris from the operative site.Tubes should lie flat and in line with the anticipated skin exit.To facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.Positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the surgeon.Drain tubing should be placed within the wound by approximating the areas of critical fluid collection.Care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained.Taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain placement.Deep drainage is best accomplished by using one or more drains for each level of tissue.Each level should be evacuated by a separate vacuum source.Care must be exercised to avoid damage to the drain (refer to warnings).The tubing should be repeatedly checked during closure for free motion to avoid breakage and/or fragment retention within the wound.When using a trocar please follow these instructions: with one drain: draw drain using trocar from inside to outside of wound.Ensure that perforated section of the drain is within the critical fluid collection areas of wound.Remove trocar only by cutting the drain one inch from the end of the trocar.Trim non-perforated section of drain to desired length.Attach non-perforated section of drain either to an evacuator inlet port or to a y-connector.With two single drains: follow instruction for each of the two drains separately.With a double drain: draw drain using trocar from inside to outside of wound.Ensure that desired perforated region of the drain is within the critical fluid collection areas of wound.Cut the outer portion of the drain (outside the wound area) in the middle of the perforated region.Attach non-perforated section of the inserted drain to an evacuator inlet port or to a y-connector.After cutting (as mentioned above), the second half of this drain can be used separately.If you are not using the second half then dispose of it as per the hospital protocol.Attach drain to evacuator tubing via the y-connector.Insert free end of evacuator y-tubing into evacuator suction port a.Fully compress evacuator by hand and close drain port b.Unit is now operational.To empty unit, clamp y-tubing.Open drain port b.Hold unit with open port at bottom and compress until fluid is removed.For continued wound evacuation compress unit fully and close drain port b.Release clamp on y-tubing.Note: in case drain should migrate, there is a white barium sulfate line on the entire length of the tubing that will show up on an x-ray." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text: the device was not returned.

Brand Name
CLOSED WOUND SUCTION
Common Device Name
CLOSED WOUND SUCTION
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17119520
Report Number1018233-2023-04302
Device Sequence Number7032795
Product Code GCY
UDI-Device Identifier00801741049392
UDI-Public(01)00801741049392
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0043660
Device Catalogue Number0043660
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown